Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having heartburn, loose motions and bouts of stomach pain. What is this? Suggest some medicine

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions

I am having heartburn, loose motions and bouts of stomach pain. Please suggest what can this be? and the medication for the same.

Posted Sat, 13 Oct 2012 in Digestion and Bowels
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query. From the symptoms it looks like acute gastritis and gastroenteritis which is causing these symptoms. Did you have any outside food recently or are you having any stress at work?

Gastritis is an inflammation of the lining of the stomach. There are many possible causes of this disorder including an infection (bacterial, viral, fungal or parasitic), an irritant, backup of bile or due to acid reflux.

For now, drink plenty of water to detoxify the body. The BRAT diet (ie, bananas, rice, applesauce, toast) or soft easily digestible semisolid diet can also be taken. Also take an antacid or a H2 blocker like Rantac or a PPI inhibitor drug like Omeprazole after consulting your doctor. If you start getting any fever along with these symptoms then a gastrointestinal infection (viral and bacterial) need to be ruled out

Further, avoid eating any junk food or oily, spicy food. Take a healthy, balanced and nutritious diet consisting more of fruits, salads, soups and raw vegetables (after proper washing). Also increase the protein content in your diet instead of carbohydrates and fats. An advice from a dietician will be helpful.

Try raising the head end of your bed by at least two blocks and take your meals 2 hrs prior to bedtime. Also avoid taking two or three heavy meals. Instead, take regular frequent small meals. Avoid taking tea or coffee prior to bedtime and concentrate more on a healthy diet.

If the symptoms persist or there is accompanying vomitings or diarrhea then get an evaluation done from a physician.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor